MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 423-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As part of a japan turbo postmarket study, a peripheral atherectomy procedure commenced to treat an in-stent restenosis (isr) in the patient''s left superficial femoral artery (sfa) and popliteal artery.The physician chose to use a spectranetics turbo elite laser atherectomy catheter (along with non-drug coated and drug coated balloon catheters, and a stent graft).After use of the turbo elite, angiography findings showed thrombosis.The thrombosis was not treated and the physician completed the procedure using a plain old balloon angioplasty (poba).It is unk where the thrombosis originated, and it was not confirmed whether thrombosis was present pre-procedure.This report is being submitted out of an abundance of caution, capturing the turbo elite device which was being used when thrombosis was discovered.There was no alleged malfunction of the turbo elite device in use during the procedure.
 
Additional Manufacturer Narrative
Patient''s date of birth unk.Relevant tests/laboratory data unk.Other relevant history unk.The device was discarded, thus no investigation could be completed.Although thrombus is a known risk of complication with use of the turbo elite device, the cause of the thrombus cannot be established.It has not been determined and cannot be confirmed that the turbo elite caused or contributed to the thrombus due to insufficient information.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
This event is no longer reportable for the turbo elite device creating or contributing to a thrombosis.Per additional information received, the physician reconsidered the event and determined there was no arterial thrombosis.
 
Additional Manufacturer Narrative
B5: this event is no longer reportable after further information was received.G3: further information was received from the physician on 19dec2022.H6: based on physician''s reconsideration, this event is no longer reportable.H6 codes submitted on the initial mdr are no longer applicable; hecc code 4582 replaces 4440; conclusions code 67 replaces 4315.The turbo elite device did not cause or contribute to a thrombus during the procedure.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key15888078
Report Number1721279-2022-00214
Device Sequence Number14713345
Product Code MCW
UDI-Device Identifier00813132024772
UDI-Public(01)00813132024772(17)230730(10)FBC21G27A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/30/2023
Device Model Number423-001
Device Catalogue Number423-001
Device Lot NumberFBC21G27A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer10/31/2022
Initial Report FDA Received Date11/30/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE MANUFACTURER AND SIZE UNK; INTRODUCER SHEATH MANUFACTURER AND SIZE UNK; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Outcome Attributed to Adverse Event Other;
Patient Age85 YR
Patient SexFemale
Patient Weight38 KG
Patient EthnicityNon Hispanic
Patient RaceAsian